Help Dr. Dombeck. My finance is a veteran at 37 yrs old, he has PTSD, he says he's bipolar and clinically depression. I have noted mood swings but they got worse after he was denied for his VA disability. He's shut me off. He says he loves me and is in love with me but his actions sometimes say otherwise. He's now on the Internet talking to other people instead of talking to me. He said his Psychiatrist told him it's better to talk to strangers than your loved ones. He's now saying you do your thing and I'll do mine and then I'm feeling happy again we continue our relationship. I've suggested couple counseling but there's no answer. Please help I don't want to lose my finance - help me to understand what's going on. Thank you.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
- Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.